MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's products have been requested for investigation.A follow-up report will be filed once the product is returned or additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer¿s wife reported customer received unspecified readings from his adc blood glucose meter that were believed to be erroneously high.She further reported that on (b)(6) 2019 customer experienced a loss of consciousness.Paramedics were called, treated him with an unspecified medication and transported him to a hospital.No additional information was provided as the caller declined to continue troubleshooting and disconnected the call.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.Visual inspection has been performed on the returned meter and no issues were observed.Control solution testing has been performed and no issues were observed, all result were within specification and no errors were observe during testing.The reported test strips have not been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Strip was not returned.Dhrs (device history review) for the precision strips were reviewed and the dhrs showed the precision strips meter passed all tests prior to release.  retain testing was performed for precision strips and all units performed in specification and passed.If the reported test strips are returned, an investigation will be performed.This also serves as a correction report.Section (pma510k#) was incorrectly documented in the initial mdr 30 day report.Section has been updated.
 
Event or Problem Description
Customer¿s wife reported customer received unspecified readings from his adc blood glucose meter that were believed to be erroneously high.She further reported that on (b)(6)2019 customer experienced a loss of consciousness.Paramedics were called, treated him with an unspecified medication and transported him to a hospital.No additional information was provided as the caller declined to continue troubleshooting and disconnected the call.There was no report of death or permanent injury associated with this event.

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8740585
Report Number2954323-2019-05016
Device Sequence Number11396646
Product Code NBW
UDI-Device Identifier00093815996941
UDI-Public00093815996941
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2019
Device Model Number98814-65
Device Catalogue Number99694
Device Lot Number4500180135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;